MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reet0319 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "nurse was attempting to place the line and was not successful so another nurse stepped in and placed it.Once they removed the housing chamber from the catheter they noticed the wire was not sticking out.Multiple xrays and a chest ct were done with no evidence of a radiopaque foreign object seen.After looking closer it appears the wire is looped at the back end of the housing chamber.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of the guidewire being ¿looped back¿ within the housing was inconclusive due the state of the sample upon receipt.The product returned for evaluation was one 18ga powerglide pro midline catheter assembly.The sample was received fully disassembled.Usage residues were observed throughout the sample.The catheter had been advanced and was not returned for evaluation.The safety mechanism appeared to have been removed from the needle tip.The guidewire was intact and was attached to the upper housing.Microscopic inspection of the guidewire advancer revealed wear marks in the coupler region.Inspection of the guidewire was unremarkable.Following reassembly of the device, the guidewire functioned as intended.The wear marks in the coupler region indicated that the guidewire as initially properly assembled with the advancer; however, the fully disassembled state of the device upon receipt prevented evaluation of the functional state of the device during the reported event.Consequently this complaint is inconclusive at this time.Potential contributing factors to the reported event include attempted guidewire advancement against resistance, such as into tissue.

Brand Name
FULL KIT 18G X 8 CM WITH PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10759436
Report Number3006260740-2020-20293
Device Sequence Number11644096
Product Code FOZ
UDI-Device Identifier00801741140600
UDI-Public(01)00801741140600
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue NumberF218088PT
Device Lot NumberREET0319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;